Mathematical Research Letters

Volume 24 (2017)

Number 4

The strong topological monodromy conjecture for Weyl hyperplane arrangements

Pages: 947 – 954

DOI: http://dx.doi.org/10.4310/MRL.2017.v24.n4.a1

Authors

Asilata Bapat (Department of Mathematics, University of Georgia, Athens, Ga., U.S.A.)

Robin Walters (Department of Mathematics, Northeastern University, Boston, Massachusetts, U.S.A.)

Abstract

The Bernstein–Sato polynomial, or the $b$-function, is an important invariant of hypersurface singularities. The local topological zeta function is also an invariant of hypersurface singularities that has a combinatorial description in terms of a resolution of singularities. The Strong Topological Monodromy Conjecture of Denef and Loeser states that poles of the local topological zeta function are also roots of the $b$-function.

We use a result of Opdam to produce a lower bound for the $b$-function of hyperplane arrangements of Weyl type. This bound proves the “n/d conjecture”, by Budur, Mustaţă, and Teitler for this class of arrangements, which implies the Strong Monodromy Conjecture for this class of arrangements.

Full Text (PDF format)

Paper received on 11 August 2015.